Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Had unprotected sex. Took plan B. Experiencing nipple soreness. Side effects of contraceptive pills?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4048 Questions
Question
I had unprotected sex on Day 10 of my cycle. He did not ejaculate inside of me. To be safe, I took Plan B the next day (about 15 hours after intercourse). One week after taking Plan B, I spotted for a couple days. It's currently 10 days since I've taken Plan B, and I'm experiencing major nipple soreness. I have read that breast tenderness is a normal side effect of the emergency contraceptive, however, I wasn't sure if the side effects should have worn off by now. I should start my period in about 10 days, so it's still too early for me to take a home pregnancy test. Do you think the spotting and nipple soreness are probably associated with Plan B? Or, because of the timing, is it an indication I could be pregnant?
Posted Tue, 5 Nov 2013 in Women's Health
 
 
Answered by Dr. S Patra 1 hour later
Brief Answer:
RARE CHANCE OF PREGNANCY. EFFECT OF PLAN B.

Detailed Answer:
Hello,

Thanks for writing to us.

First of all, you did unprotected sex on relatively safe period (10th day of cycle) and there was no ejaculation. Additionally, you took Plan B emergency pill within first 24 hrs of sex which give you more than 95% protection against unwanted pregnancy. Here, chance of pregnancy is extremely rare if your previous cycle was regular.

Secondly, you spotted for few days after one week due to withdrawal effect of Plan B pill. It is quite common and normal phenomena.

Third thing, nipple soreness or breast tenderness may be due to effect of Plan B (contains levonorgestrel) or premenstrual symptoms as period is due in 10 days. Effect of progesterone hormone is more significant in this context.

Early pregnancy may cause above symptoms but it is quite unlike in your case. It is too early for home pregnancy test also.

However, your period may be delayed for 1 to 2 weeks from due date due to hormonal imbalance and mental stress. Most women present with this type of late period. You must undergo one home pregnancy test if your period does not start after one week waiting.

Hope, I have answered your query. If you need any clarification, you can freely ask me.

Wish your good health and practice safe sex in future also.

Regards,
Dr Soumen

For future query, you can directly approach me through
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor